# SDR 2009FA0000751

- Difficulty date: August 31, 2009
- Submitted: August 31, 2009
- Operation: General aviation
- Aircraft: N451GA
- Make and model: Gulstm GIV
- Aircraft serial: 1221
- Aircraft time: 7,880 hours, 4,179 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Silencer
- Part number: 1159AC201131
- Condition: Deteriorated
- Location: Cabin Air
- Part time: 7,880 hours, 4,179 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CREW REPORTED THAT THE AIRCRAFT WAS DIFFICULT TO COOL AFTER BEING HEAT SOAKED. TECHNICIANS UPON TROUBLESHOOTING FOUND VERY LOW AIRFLOW FROM THE LEFT AND RIGHT FLOOR DISTRIBUTION DUCTS. USING A BOROSCOPE AND HAND MIRRORS IT WAS DETERMINED THAT THE AIR HOLES IN THE DISTRIBUTION DUCTS WERE CLOGGED WITH A FOAM MATERIAL. THE DUCTS WERE REMOVED AND LARGE AMOUNTS OF FOAM MATERIAL HAD TO BE REMOVED. THE SOURCE WAS DETERMINED TO BE THE CABIN AIR SILENCER GAC P/N 1159AC20113-1. INTERNAL BAFFLING FOAM HAD DETERIORATED AND THE FOAM TRAVELED ALONG THE AIR DISTRIBUTION DUCTS IN THE CABIN CLOGGING THE OUTPUT HOLES. THIS IS A KNOWN ISSUE WITH THIS SILENCER. CLEANING THE DUCTS AND REPLACING THE CABIN SILENCER RETURNED THE SYSTEM TO NORMAL.
